Can the diet drug Redux, taken many years ago still cause mitral valve regurgitation?

  • 2
I took Redux back in the 90s  and have been getting increassingly short of breath and extreme fatigue.  Could that be due to the drug having damaged my heart and only now showing up.?

2 Answers

These messages are for mutual support and information sharing only. Always consult your doctor before trying anything you read here.
There is one review showing that appetite suppressants can increase mitral regurgitation with a relative risk ratio of 1.55 (95% confidence intervals 1.06 to 2.25, p = 0.02). But there is no evidence if it will cause mitral valve regurgitation after many years of taking this medication. If you feel uncomfortable with your heart, you can perform echocardiography to exclude mitral regurgitation.
In 1996, the FDA approved the appetite suppressant Redux (dexfenfluramine), a drug that helps reduce body weight. But the problem is that it has fatal side effects and was withdrawn from the market in the second year after listing. I am not sure about if you have mitral valve problem before drug use. You should see a cardiologist and have heart ultrasound test.
...